Illinois, 2005

Hail in Illinois, June 29, 2005

June 29, 2005 · NWS LOT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 29, 2:45 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 29, 2:45 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT WED JUN 29 2005

.DISCUSSION FOR MORNING ZONES...
NOTE: GRIDS/GRAPHICAL FCSTS MAY NOT BE IN TOTAL AGREEMENT WITH
ZFPLOT DUE TO COMPUTER PROBLEMS. ZFP LATEST AND CORRECT FCST.

TSRA INITIATED ON BNDRY EXTENDING FM N CNTRL IL SEWRD INTO NWRN
IND...DURG LATE MORNING...WITH ADDITIONAL DVLPMT ON LK BRZ BNDRY.
LLVL MOISTURE POOLING S OF BNDRY WITH SFC DWPTS IN 70S AND EVEN A
COUPLE LWR 80S NOTED. THIS RESULTING IN AXIS OF MAX INSTABILITY FM W
CNTRL IND NWWRD INTO SW AND W CNTRL M. DAYTIME HEATING AND ENHANCED
CONVERGENCE WITH SFC BNDRYS DRIVING CURRENT ACTIVITY...WHILE INCRG
LLVL FLO PER GUSTY SRLY SFC WNDS ACROSS WRN IA ACROSS AND INCRG SW
WNDS IN PROFILERS KS TO MN TO SPREAD EWRD AHEAD OF UPR LO TO TRACK
NEWRD ACROSS DKTS TONIGHT TO CONT THREAT OF TSRA OVENGT.

AS THIS SYS CONTS INTO WRN ONT THU...CDFNT TO PUSH THRU NRN IL DURG
MORNING AND SERN PORTION OF FA DURG AFTERNOON. CONT CHC OF TSRA WITH
FROPA. COOLER AND DRIER AIR EVENTUALLY STARTS TO SPEAD IN BEHIND
BNDRY LATER THU BRINGING COOLER LO DWPT AIR TO FA AS SFC HI BLDS
ACROSS ACROSS MID MS VALLEY ON NWRLY UPR FLO. HEAT AND HUMIDITY
STARTS TO RETURN FOR INDEPENDENCE DAY ON RETURN FLO ON BACK SIDE OF
SFC RDG AND AS UPR RDG REBUILDS BACK ACROSS ERN GRTLKS. CONT LO CHC
POPS 4TH THRU MID NEXT WEEK WITH SFC BNDRY ACROSS OR VC OF FA WITH
SHRTWVS RIDING FM NRN PLAINS ACROSS UPR MIDWEST INTO GRTLKS.

TRS

&&

.AVIATION DISCUSSION FOR 18Z TAFS...

THE WARM FRONT THAT LIES FROM SOUTHWEST OGLE COUNTY TO KPRG WILL
MOVE NORTH TONIGHT TO WISCONSIN AND CENTRAL LAKE MICHIGAN. THIS
WILL BRING THE WIND TO THE SOUTH LATE TONIGHT. WILL LEAVE
THUNDERSTORMS OUT BUT WILL MENTION CUMULONIMBUS CLOUDS THURSDAY
MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON BUT
A SMALL CHANCE OF ANY THUNDERSTORMS HITTING INDIVIDUAL AIRPORTS.

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jun 29, 3:30 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT WED JUN 29 2005

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-301100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CDT WED JUN 29 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA
TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY ALONG AND
SOUTH OF A LINE FROM THE ROCKFORD AREA THROUGH KANKAKEE AND INTO
NORTHWEST INDIANA SOUTH OF THE KANKAKEE RIVER.  BRIEF HEVY
DOWNPOURS...FREQUENT LIGHTNING AND PERHAPS SOME SMALL HAIL ARE
POSSIBLE WITH THESE STORMS.

THERE IS A BETTER CHANCE OF ORGANIZED THUNDERSTORMS AFTER MIDNIGHT.
SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE AN ONGOING CHANCE OF THUNDERSTORMS INTO THURSDAY
MORNING ACROSS THE ENTIRE FORECAST AREA. THE THREAT OF THUNDERSTORMS
WILL END FROM WEST TO EAST ACROSS THE REGION BY AFTERNOON AS A COLD
FRONT USHERS DRIER AIR ACROSS THE MIDWEST.

THUNDERSTORMS MAY OCCUR FROM LATE SUNDAY NIGHT INTO TUESDAY...WITH A
RETURN OF WARM AND HUMID AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-301100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CDT WED JUN 29 2005

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. SOME OF THESE
STORMS MAY PRODUCE BRIEF WIND GUSTS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE AN ONGOING CHANCE OF THUNDERSTORMS INTO THURSDAY
MORNING ACROSS SOUTHERN LAKE MICHIGAN. THE THREAT OF THUNDERSTORMS
WILL END FROM WEST TO EAST ACROSS THE LAKE BY AFTERNOON AS A COLD
FRONT USHERS DRIER AIR ACROSS WESTERN GREAT LAKES REGION.

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

MERZLOCK

The radar

The Milwaukee radar (KMKX), 80 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Winnebago

When
June 29, 5:15 PM CST to 5:20 PM CST
Where
Winnebago County, 2 mi N of Loves Park
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.350, -89.050

Nickel to quarter size hail fell in Machesney Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457414.